Oklahoma, 2025

Flash Flooding and Flood in Oklahoma, May 25 to 26, 2025

May 25 to 26, 2025 · NWS OUN · 68 events in 15 counties and zones

This episode once again featured widespread severe convection across the central and southern extents of the WFO Norman Forecast Area from the afternoon of the 25th into early morning of the 26th. The background synoptic regime featured generally weak flow, with evidence of multiple weak embedded upper systems from northern Mexico into portions of the south-central United States.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
68

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

This episode once again featured widespread severe convection across the central and southern extents of the WFO Norman Forecast Area from the afternoon of the 25th into early morning of the 26th. The background synoptic regime featured generally weak flow, with evidence of multiple weak embedded upper systems from northern Mexico into portions of the south-central United States. A persistent plume of strong instability, steep mid-level lapse rates, and sufficient deep-layer wind shear supported the development of transiently organized convection, including a few supercells during the early evening hours. However, generally weak steering flow and widespread thunderstorm initiation led to rapid and complex storm-scale interactions, limiting overall storm longevity and intensity. Still, numerous reports of large to very large hail were received, especially across portions of the southern Oklahoma City Metropolitan area. With numerous heavy and slow-moving thunderstorms, flooding reports increased across southern Oklahoma by late evening of the 25th and into early morning of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 25, 1:51 PM CST, 13 minutes earlier. Its key messages:

  • Updated at 228 PM CDT Sun May 25 2025
  • Severe weather and heavy rain expected tonight. Very strong winds possible with expected storm complex across the south. Other storms, including supercells, are possible this afternoon and evening.
  • Some severe storm and heavy rainfall potential continues Monday.
  • Cooler temperatures are possible behind a front early this week.
Area forecast discussion, May 25, 1:51 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
251 PM CDT Sun May 25 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 228 PM CDT Sun May 25 2025

 - Severe weather and heavy rain expected tonight. Very strong
   winds possible with expected storm complex across the south.
   Other storms, including supercells, are possible this afternoon
   and evening.

 - Some severe storm and heavy rainfall potential continues
   Monday.

 - Cooler temperatures are possible behind a front early this
   week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 251 PM CDT Sun May 25 2025

Will keep this quick as we are already turning to warning
operations. Severe storms are expected to and are starting to
develop. The most widespread severe threat will be from a complex
of storms expected to develop in the southern Texas panhandle and
the Texas South Plains then spread east into western north Texas
and potentially southwest Oklahoma. The environment looks
favorable for a bow echo to develop with the potential of very
strong winds and very heavy rainfall. Winds over 75 mph are
certainly possible. Other scattered storms may also develop east
of this developing complex, and near a residual outflow boundary
across Oklahoma, and indeed one supercell has developed over the
Arbuckle Mountains. Large hail, wind and perhaps an isolated
tornado will be possible with the more isolated storms east of the
complex.

Heavy rainfall will also be an issue as storms become more
widespread and move across the area this evening and overnight.

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 251 PM CDT Sun May 25 2025

At least a marginal severe weather risk persists into Monday.
Precipitation chances will remain relatively high Monday as the
large scale mid-level trough moves approaches the area. But the
specifics in where rain will occur and where severe weather
potential will be will depend heavily on how the overnight storms
affect the low-level thermodynamics. Precipitation chances
decrease west to east across the area Monday night and early
Tuesday as the mid-level trough moves over and then east of the
forecast area.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 1207 AM CDT Sun May 25 2025

Active upper pattern continues through late week, with at least low
rain chances each day. Temperatures will be mainly in the 70s,
warming to the 80s by the weekend.

Day

&&

.AVIATION...
(18Z TAFS)
Issued at 1153 AM CDT Sun May 25 2025

Generally scattered to broken cumulus fields early this afternoon
with ceilings around 2,500-4,000 feet. Storms will develop in
western north Texas by mid afternoon and move eastward across the
Red River region, with more scattered development expected along
and north of I-40. Gusty winds, very heavy rainfall, and low
visibilities are likely with these storms. A cold front will move
through most of the area by morning, with IFR ceilings and some fog
potential along with winds shift to northeasterly.

Meister

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  85  64  77  60 /  60  80  50  60
Hobart OK         90  62  75  58 /  50  80  50  40
Wichita Falls TX  93  66  78  63 /  30  80  50  40
Gage OK           81  56  70  52 /  40  80  60  40
Ponca City OK     77  61  72  57 /  70  70  60  70
Durant OK         91  68  79  66 /  20  90  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday afternoon for OKZ014>048-050>052.

TX...Flood Watch through Monday afternoon for TXZ083>090.

&&

NEAR TERM...26
SHORT TERM...26
LONG TERM....14
AVIATION...04

In the hours before

Local storm report, May 25, 8:24 AM CST, 5 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
924 AM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     Hail             2 S Hardy               36.95N 96.80W
05/24/2025  E1.50 Inch       Kay                OK   CO-OP Observer

            Time estimated by radar.

&&
Local storm report, May 25, 9:04 AM CST, 5 hours before
Preliminary Local Storm Report
National Weather Service Norman OK
1004 AM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     Non-Tstm Wnd Dmg Headrick                34.63N 99.14W
05/25/2025                   Jackson            OK   Public

            Power poles down. Wake low/heatburst.

&&
Local storm report, May 25, 9:48 AM CST, 4 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1048 AM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     Tstm Wnd Dmg     6 ENE Vanoss            34.78N 96.77W
05/24/2025                   Pontotoc           OK   Emergency Mngr

            Large tree down into a home in the community
            of Pickett. Time estimated.

0410 AM     Tornado          1 SE Vanoss             34.76N 96.86W
05/24/2025                   Pontotoc           OK   Emergency Mngr

            A home was unroofed just southeast of
            Vanoss. The tornado moved southeast around 2
            miles.

0341 AM     Tornado          Asher                   34.99N 96.92W
05/24/2025                   Pottawatomie       OK   Emergency Mngr

            Tree damage in Asher with convergent damage
            pattern.

&&
Special weather statement, May 25, 12:39 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Norman OK
139 PM CDT Sun May 25 2025

OKZ040>042-251915-
Garvin OK-Pontotoc OK-Murray OK-
139 PM CDT Sun May 25 2025

...Strong thunderstorms will impact portions of eastern Garvin,
southwestern Pontotoc and northeastern Murray Counties through 215 PM
CDT...

At 139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Wynnewood to 4 miles northeast
of Davis. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sulphur, Davis, Wynnewood, Roff, Fitzhugh, Hickory, Vanoss, and Lake
Of The Arbuckles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3482 9714 3471 9664 3446 9701 3455 9730
TIME...MOT...LOC 1839Z 222DEG 12KT 3457 9717 3455 9705

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, May 25, 1:10 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Norman OK
210 PM CDT Sun May 25 2025

OKZ032-251945-
Hughes OK-
210 PM CDT Sun May 25 2025

...A strong thunderstorm will impact portions of northeastern Hughes
County through 245 PM CDT...

At 210 PM CDT, Doppler radar was tracking a strong thunderstorm over
Horntown, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dustin, Lamar, and Horntown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
      3506 9607 3505 9609 3503 9609 3500 9630
      3513 9635 3529 9606 3529 9603 3518 9598
      3515 9598
TIME...MOT...LOC 1910Z 247DEG 16KT 3509 9624

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, May 25, 2:03 PM CST, 1 minute before
Special Weather Statement
National Weather Service Norman OK
303 PM CDT Sun May 25 2025

OKZ028>030-040-252030-
Pottawatomie OK-Cleveland OK-Garvin OK-McClain OK-
303 PM CDT Sun May 25 2025

...A strong thunderstorm will impact portions of north central
Garvin, southeastern Cleveland, southwestern Pottawatomie and
southeastern McClain Counties through 330 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wayne, moving northeast at 15 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wayne, Wanette, Byars, and Rosedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3482 9732 3493 9739 3513 9714 3488 9698
TIME...MOT...LOC 2003Z 242DEG 13KT 3491 9728

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JT

The radar

The Norman radar (KTLX), 92 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

55 hail, 9 flash flood, 3 thunderstorm wind, 1 flood. Local standard time, as filed.

Hail, Pontotoc

When
May 25, 2:04 PM CST
Where
Pontotoc County, 3 mi S of Roff
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.587, -96.840

The report was relayed by emergency management. The location is approximate.

Hail, Grady

When
May 25, 4:21 PM CST
Where
Grady County, 5.16 mi NE of Pocasset
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.239, -97.882

Hail, Oklahoma

When
May 25, 4:33 PM CST
Where
Oklahoma County, 0.32 mi SE of Midwest City
Measured
0.75 in hail
Reported by
Public
Coordinates
35.456, -97.386

The report was relayed through mPING.

Hail, Oklahoma

When
May 25, 4:36 PM CST
Where
Oklahoma County, 1.92 mi NE of Midwest City
Measured
0.75 in hail
Reported by
Public
Coordinates
35.476, -97.362

The report was relayed through mPING.

Hail, McClain

When
May 25, 4:45 PM CST
Where
McClain County, Dibble
Measured
1.75 in hail
Reported by
Public
Coordinates
35.030, -97.630

Hail, McClain

When
May 25, 4:55 PM CST
Where
McClain County, 0.27 mi W of Washington
Measured
0.75 in hail
Reported by
Public
Coordinates
35.059, -97.485

The report was relayed through mPING.

Hail, McClain

When
May 25, 5:03 PM CST
Where
McClain County, Goldsby
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
35.150, -97.480

Hail, Grady

When
May 25, 5:05 PM CST
Where
Grady County, 5.56 mi NE of Verden
Measured
1 in hail
Reported by
Public
Coordinates
35.146, -98.034

The report was relayed through mPING.

Hail, Canadian

When
May 25, 5:07 PM CST
Where
Canadian County, 0.06 mi S of Mustang
Measured
0.75 in hail
Reported by
Public
Coordinates
35.389, -97.720

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:08 PM CST
Where
Cleveland County, 2.74 mi SW of Norman
Measured
1 in hail
Reported by
Public
Coordinates
35.191, -97.472

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:10 PM CST
Where
Cleveland County, 2.56 mi SSW of (Oun)norman Westheimer Arpt
Measured
2.75 in hail
Reported by
Storm Chaser
Coordinates
35.219, -97.495

Hail, Cleveland

When
May 25, 5:11 PM CST
Where
Cleveland County, 0.99 mi SSW of Norman
Measured
1 in hail
Reported by
Public
Coordinates
35.206, -97.444

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:13 PM CST
Where
Cleveland County, 2.64 mi SW of Norman
Measured
1 in hail
Reported by
Public
Coordinates
35.191, -97.471

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:13 PM CST
Where
Cleveland County, 1.3 mi S of Norman
Measured
1 in hail
Reported by
Public
Coordinates
35.201, -97.442

The report was relayed through mPING.

Hail, McClain

When
May 25, 5:15 PM CST
Where
McClain County, 1.85 mi W of Goldsby
Measured
3 in hail
Reported by
Public
Coordinates
35.146, -97.512

Broadcast media relayed an image showing a ruler measurement. The location is approximate, and the event time is estimated from radar observations.

Hail, McClain

When
May 25, 5:15 PM CST
Where
McClain County, Goldsby
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.150, -97.480

Hail, McClain

When
May 25, 5:15 PM CST
Where
McClain County, 4.84 mi SE of Newcastle
Measured
1.4 in hail
Reported by
NWS Employee
Coordinates
35.200, -97.540

Hail, McClain

When
May 25, 5:16 PM CST
Where
McClain County, 1.02 mi NNE of Goldsby
Measured
1.75 in hail
Reported by
Public
Coordinates
35.164, -97.473

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:17 PM CST
Where
Cleveland County, 2.79 mi SSW of (Oun)norman Westheimer Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
35.216, -97.497

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:18 PM CST
Where
Cleveland County, 2.23 mi SSE of Norman
Measured
0.75 in hail
Reported by
Public
Coordinates
35.191, -97.422

The report was relayed through mPING.

Hail, McClain

When
May 25, 5:20 PM CST
Where
McClain County, 2.75 mi WNW of Goldsby
Measured
2.5 in hail
Reported by
NWS Employee
Coordinates
35.172, -97.521

An image showing a ruler measurement was shared. The location is approximate, and the event time is estimated from radar observations.

Hail, Cleveland

When
May 25, 5:21 PM CST to 5:25 PM CST
Where
Cleveland County, 2.74 mi SW of Norman
Measured
1.5 in hail
Reported by
Public
Coordinates
35.191, -97.473

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:21 PM CST
Where
Cleveland County, 1.79 mi S of (Oun)norman Westheimer Arpt
Measured
1 in hail
Reported by
Public
Coordinates
35.224, -97.476

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:21 PM CST
Where
Cleveland County, 2.79 mi NW of Noble
Measured
0.75 in hail
Reported by
Public
Coordinates
35.171, -97.422

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:24 PM CST
Where
Cleveland County, 2.23 mi SSE of Norman
Measured
1 in hail
Reported by
Public
Coordinates
35.191, -97.422

The report was relayed through mPING.

Hail, McClain

When
May 25, 5:24 PM CST
Where
McClain County, 2.63 mi NNW of Goldsby
Measured
1.25 in hail
Reported by
Public
Coordinates
35.182, -97.506

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:25 PM CST
Where
Cleveland County, 1.22 mi S of Norman
Measured
2 in hail
Reported by
Public
Coordinates
35.202, -97.440

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:25 PM CST
Where
Cleveland County, 1.45 mi E of Norman
Measured
0.75 in hail
Reported by
Public
Coordinates
35.223, -97.415

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:25 PM CST
Where
Cleveland County, 3.1 mi SE of Norman
Measured
0.75 in hail
Reported by
Public
Coordinates
35.186, -97.405

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:27 PM CST
Where
Cleveland County, 2.86 mi NW of Noble
Measured
1.25 in hail
Reported by
Public
Coordinates
35.173, -97.420

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:27 PM CST
Where
Cleveland County, 2.03 mi WSW of Norman
Measured
1.25 in hail
Reported by
Public
Coordinates
35.205, -97.471

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:28 PM CST
Where
Cleveland County, 2.66 mi S of Norman
Measured
1.25 in hail
Reported by
Public
Coordinates
35.181, -97.440

The report was relayed through mPING.

Hail, McClain

When
May 25, 5:28 PM CST
Where
McClain County, 1.26 mi ENE of Blanchard
Measured
0.75 in hail
Reported by
Public
Coordinates
35.146, -97.639

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:31 PM CST
Where
Cleveland County, 1.54 mi E of Norman
Measured
1.25 in hail
Reported by
Public
Coordinates
35.220, -97.413

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:31 PM CST
Where
Cleveland County, 2.62 mi SSW of Norman
Measured
1.25 in hail
Reported by
Public
Coordinates
35.185, -97.457

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:33 PM CST
Where
Cleveland County, 3.06 mi NW of Noble
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
35.172, -97.428

Hail, Cleveland

When
May 25, 5:33 PM CST to 5:41 PM CST
Where
Cleveland County, 3.09 mi SE of Norman
Measured
1.25 in hail
Reported by
Other Federal Agency
Coordinates
35.185, -97.406

Hail, Cleveland

When
May 25, 5:34 PM CST
Where
Cleveland County, 2.52 mi NW of Noble
Measured
1 in hail
Reported by
Public
Coordinates
35.162, -97.425

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:36 PM CST
Where
Cleveland County, 2.13 mi SE of Norman
Measured
1.25 in hail
Reported by
Public
Coordinates
35.196, -97.416

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:36 PM CST
Where
Cleveland County, 2.56 mi SE of Norman
Measured
1 in hail
Reported by
Public
Coordinates
35.195, -97.406

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:36 PM CST
Where
Cleveland County, 3.07 mi NW of Noble
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
35.170, -97.430

Hail, Cleveland

When
May 25, 5:37 PM CST
Where
Cleveland County, 2.38 mi NNW of Noble
Measured
1.25 in hail
Reported by
Public
Coordinates
35.172, -97.404

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:37 PM CST
Where
Cleveland County, 3.08 mi NW of Noble
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
35.175, -97.424

Hail, Cleveland

When
May 25, 5:40 PM CST
Where
Cleveland County, 2.37 mi SE of Norman
Measured
1.25 in hail
Reported by
Public
Coordinates
35.193, -97.414

The report was relayed through mPING.

Hail, McClain

When
May 25, 5:40 PM CST
Where
McClain County, 1.73 mi WSW of Blanchard
Measured
0.75 in hail
Reported by
Public
Coordinates
35.128, -97.687

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:45 PM CST
Where
Cleveland County, 2.85 mi E of Norman
Measured
0.75 in hail
Reported by
Public
Coordinates
35.215, -97.390

The report was relayed through mPING.

Hail, Cleveland

When
May 25, 5:45 PM CST
Where
Cleveland County, 2.5 mi ENE of (Oun)norman Westheimer Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
35.265, -97.430

The report was relayed through mPING.

Hail, Logan

When
May 25, 5:59 PM CST
Where
Logan County, 1.54 mi SSE of Cimarron City
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.871, -97.585

Hailfall occurred near the intersection of Oklahoma State Highways 74 and 33.

Flash Flood, Grady

When
May 25, 6:00 PM CST to 11:00 PM CST
Where
Grady County, 1.38 mi NW of Tuttle to 2.14 mi NE of Tuttle
Cause
Heavy Rain
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
35.305, -97.826

Flooding occurred along roadways, extended into yards and approached at least one house in the community of Tuttle. A broadcast media chaser also reported roadway flooding along Cimarron Road south of the community. The event time is approximate.

Hail, Lincoln

When
May 25, 6:14 PM CST
Where
Lincoln County, 3.84 mi WNW of Tryon
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.897, -97.020

The location is approximate.

Hail, Lincoln

When
May 25, 6:26 PM CST
Where
Lincoln County, 3.47 mi NNW of Tryon
Measured
1 in hail
Reported by
Public
Coordinates
35.917, -96.981

The report was relayed through mPING.

Hail, Logan

When
May 25, 6:29 PM CST
Where
Logan County, Coyle
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.950, -97.240

The location is approximate.

Hail, Kingfisher

When
May 25, 7:40 PM CST
Where
Kingfisher County, 8.13 mi S of Omega
Measured
1 in hail
Reported by
Public
Coordinates
35.753, -98.184

The report was relayed through mPING.

Thunderstorm Wind, Tillman

When
May 25, 7:43 PM CST
Where
Tillman County, 0.42 mi SSW of Frederick Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
34.344, -98.983

Frederick Regional Airport (KFDR) observation.

Flash Flood, Oklahoma

When
May 25, 8:00 PM CST to 11:00 PM CST
Where
Oklahoma County, 0.87 mi N of Bethany to 0.25 mi NNE of Bethany
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.522, -97.637

A broadcast media livestream showed roadway flooding along a section of Rockwell Avenue. The location and event time are approximate.

Thunderstorm Wind, Tillman

When
May 25, 8:20 PM CST
Where
Tillman County, 3.12 mi WNW of Grandfield
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
34.239, -98.743

Grandfield (GRA2) Mesonet observation.

Flash Flood, Johnston

When
May 25, 9:30 PM CST to May 26, 1:30 AM CST
Where
Johnston County, 0.44 mi NNE of Tishomingo to 0.29 mi NE of Tishomingo
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.236, -96.678

Roadway flooding occurred near the intersection of Main Street and Johnston Street in the community of Tishomingo. This was likely due to water rise from a tributary to Pennington Creek. The event time is approximate.

Flash Flood, Atoka

When
May 25, 10:00 PM CST to May 26, 1:00 AM CST
Where
Atoka County, 0.9 mi WNW of Atoka to 0.88 mi WNW of Atoka
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.383, -96.145

Relayed images show significant roadway flooding along West 6th Street due to water rise from a nearby creek. The event time is approximate.

Flash Flood, Johnston

When
May 25, 10:00 PM CST to May 26, 1:00 AM CST
Where
Johnston County, 0.85 mi NNE of Tishomingo to 1.18 mi NNE of Tishomingo
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.242, -96.675

Multiple sections of 7 Springs Road were washed out due to flooding. The event time is approximate.

Flash Flood, Johnston

When
May 25, 10:00 PM CST to May 26, 1:00 AM CST
Where
Johnston County, 0.31 mi WSW of Milburn to 0.34 mi SW of Milburn
Cause
Heavy Rain
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
34.238, -96.555

A relayed image shows a section of roadway washed out, with a vehicle in the washout, near the intersection of Chickasaw Avenue and 9th Street in the community of Milburn. The event time is approximate.

Flash Flood, Johnston

When
May 25, 10:00 PM CST to May 26, 1:00 AM CST
Where
Johnston County, 0.25 mi N of Tishomingo to 0.24 mi NNE of Tishomingo
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.234, -96.680

A relayed image shows a section of Neshoba Street, between Main Street and 12th Street, washed out due to flooding. The event time is approximate.

Hail, Murray

When
May 25, 10:18 PM CST
Where
Murray County, 0.98 mi W of Sulphur
Measured
0.75 in hail
Reported by
Public
Coordinates
34.509, -96.987

The report was relayed through mPING.

Hail, Murray

When
May 25, 10:19 PM CST
Where
Murray County, 0.32 mi E of Sulphur
Measured
1 in hail
Reported by
Public
Coordinates
34.509, -96.965

The report was relayed through mPING.

Hail, Murray

When
May 25, 10:28 PM CST
Where
Murray County, 4.71 mi NW of Sulphur
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.564, -97.020

An image was shared.

Thunderstorm Wind, Carter

When
May 25, 10:40 PM CST
Where
Carter County, Springer
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
34.310, -97.140

A few tree limbs were blown down. The location is approximate, and the event time is estimated from radar observations.

Flash Flood, Atoka

When
May 25, 11:00 PM CST to May 26, 2:00 AM CST
Where
Atoka County, 0.2 mi N of Atoka to 0.07 mi ENE of Atoka
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.383, -96.129

Two houses were evacuated due to rising floodwaters near the intersection of 5th Street and South Adams Street. A relayed image shows floodwaters entering at least one of these houses. The event time is approximate and likely occurred towards the end of the listed time frame.

Flood, Johnston

When
May 25, 11:00 PM CST to May 26, 4:00 AM CST
Where
Johnston County, 2.38 mi W of Folsom to 2.37 mi NW of Folsom
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.195, -96.461

Egypt Road, between Eli Road and Dunn Road, was closed due to flooding along the Blue River. The event time is approximate.

Flash Flood, Marshall

When
May 25, 11:30 PM CST to May 26, 5:00 AM CST
Where
Marshall County, 3.87 mi NNW of Lebanon to 3.28 mi NE of Lebanon
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.033, -96.932

A portion of Griffin Mountain Road was washed out and closed due to flooding. At least one swift water rescue was performed during the early morning the 26th when a vehicle became stranded in floodwaters. The event time is approximate.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261051, 1261263, 1261264, 1261265, 1261266, 1261267, 1261268, 1261269, 1261270, 1261271, 1261272, 1261274, 1261275, 1261276, 1261273, 1261277, 1261278, 1261280, 1261279, 1261281, 1261306, 1261282, 1261283, 1261284, 1261285, 1261286, 1261287, 1261288, 1261289, 1261290, 1261291, 1261292, 1261307, 1261293, 1261294, 1261304, 1261305, 1261296, 1261295, 1261297, and more.